What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 22, 1:47 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 22, 1:47 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
247 PM EDT Tue Jun 22 2021
.DISCUSSION...
Through tonight...Convectively active afternoon and evening well
underway with showers and lightning storms along the west coast
sea breeze approaching the I-4 corridor. Showers and lightning
storms are also currently developing across the Treasure Coast
with the east coast sea breeze slowly pushing inland.
Boundary collisions will continue to increase coverage and
intensity through the afternoon with numerous showers and storms
continuing to push across the interior toward the east or
northeast around 20 to 25 mph, reaching the east coast through
early this evening.
The 16Z sounding from XMR certainly supports the potential for
strong storms with cold temperatures aloft of -9.5C and theta-e
differentials approaching 40 K. This would make the main hazards
wind gusts of 50-55 mph and half inch hail, but one or two storms
could become severe with one inch hail and wind gusts up to 60
mph, more likely to occur where larger boundary collisions occur.
Something else to monitor is the potential for a southward-moving
outflow boundary to interact with and lead to some intensification
of ongoing convection and/or develop another round of showers and
storms this evening across central FL, especially with some energy
aloft thanks to an upper-level trough.
Will continue PoPs of 60-70% virtually areawide into late this
evening, with convection gradually dissipating by midnight or 1
AM. Even though the atmosphere will be largely stabilized
overnight, an upper-level trough moving through may generate a few
additional showers during the overnight period.
Wednesday (previous)...Early on Wednesday morning a broad upper-
level trough will be pushing offshore of the Eastern Seaboard, as
the tail end of that trough extends into northern FL. A weak
surface front also moves into the northern FL peninsula, though
model consensus is that this feature washes out by the time it
reaches the southern FL peninsula in the afternoon. The ridge axis
of the Atlantic Subtropical Ridge will be located across the
Treasure Coast, resulting in a S/SSW wind regime across central
FL. Abundant moisture across the region will support numerous
showers and scattered lightning storms on Wednesday, with
torrential downpours and frequent lightning strikes as the main
threats. Minor flooding is possible as forecast soundings show
PWATs approaching 2.10" and slow storm motion. Abundant cloud
cover should keep afternoon highs in the upper 80s, which is
slightly below normal for late June.
Thursday-Monday (previous)...At the surface, the Atlantic ridge
axis is forecast to quickly build back north of our area, ushering
in a long duration of easterly flow. Aloft, a leftover stream of
vorticity from the passing upper trough will gradually organize
into a weak mid/upper-level wave that remains over the FL
peninsula Thursday and Friday. By the weekend this wave is forced
west as a cutoff upper- level low moves from the western Atlantic
towards Florida into early next week.
Generally easterly flow results in lower rain chances for us in east-
central FL, however that will not be the case this time around. The
presence of deep moisture and lift induced by the upper wave will
support widespread showers pushing onshore along the coast and
moving quickly across the peninsula, with scattered afternoon
lightning storms possible. A rainy end to the week as rain chances
hover close to 70 percent each day, and they could end up being
higher in the coming days. Below normal afternoon highs in the mid
80s, as overnight lows settle in the low to mid 70s.
Rain chances decrease a bit over the weekend and early next week
(around 50-60 percent) as the upper wave moves away from FL.
However, abundant moisture remains and still supports at least
scattered afternoon showers and lightning storms. Afternoon highs
climb back into the upper 80s along the coast and low 90s inland,
with morning lows in the low to mid 70s.
&&
.AVIATION...
VFR conditions prevailing outside of convection. High coverage of
thunderstorms again expected this afternoon, with brief IFR CIG/VIS
reductions possible in stronger storms. These conditions are
reflected in TEMPO groups at all terminals, largely from 21Z-01Z,
and an hour or two earlier at inland terminals. After initial
convection, widespread rain with a few embedded storms will linger
until around 04Z, then clear for the night. Light winds out of the
south to southwest through the night and into the morning, with
terminals along the coast switching to a sea breeze tomorrow
afternoon. At least scattered showers and thunderstorms expected
once again tomorrow afternoon and evening.
&&
.MARINE...
Through tonight...Numerous offshore-moving showers and lightning
storms are expected this afternoon and continuing well into this
evening with some producing strong winds gusts of 40 to 45 kt,
small hail, frequent lightning, and locally higher seas. Outside
of showers and storms, winds tonight will be out of the south to
southwest at 10 to 15 kt with seas 2-3 ft.
Wednesday (previous)...The Atlantic ridge axis lifts slightly
north into central FL mid week, as a weak front washes out as it
moves south across the FL peninsula. High moisture results in
numerous afternoon showers and lightning storms. South to
southwest winds 10-15 knots in the morning become southeast in the
afternoon behind the sea breeze. Seas around 2-3 feet.
Thursday-Sunday(previous)...The Atlantic ridge axis lifts north
of our area, producing a long period of east winds across the
local waters. Deep moisture and an upper wave will produce
widespread marine showers and a scattered lightning storms
Thursday and Friday. Over the weekend, rain chances decrease a bit
but still expect scattered afternoon showers and storms,
especially along the coast. The long fetch of east winds will
build seas to 3-4 feet Friday, and 4-5 feet over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 89 72 85 / 60 70 40 60
MCO 73 90 73 87 / 60 70 30 70
MLB 73 89 74 85 / 70 60 40 70
VRB 73 89 75 85 / 60 70 40 70
LEE 74 89 74 87 / 50 70 30 70
SFB 73 90 73 87 / 60 70 30 70
ORL 75 90 74 88 / 60 70 30 70
FPR 72 89 75 85 / 70 70 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM/LONG TERM...Combs
RADAR....Fehling
AVIATION...Haley/Sedlock
Hazardous weather outlook, Jun 22, 4:58 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
558 AM EDT Tue Jun 22 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
558 AM EDT Tue Jun 22 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered to numerous lightning storms are forecast to develop
this afternoon and evening across east-central Florida. Movement
will be toward the East Northeast around 20 to 25 mph. Storms
this afternoon and this evening will be capable of producing
frequent lightning strikes, gusty winds up to 50 mph, and heavy
rain. If thunder is heard, don't press your luck. Seek shelter in
an enclosed building or automobile.
.FLOOD IMPACT...
A few storms will produce a quick 1 to 3 inches in a few places
which may cause temporary flooding of low lying and poor drainage
areas. However, most locations will receive less than 1 inch from
storms today.
.RIP CURRENT IMPACT...
There is a Moderate risk of dangerous, life-threatening rip
currents at all central Florida Atlantic beaches today. Always
swim within sight of a lifeguard, and never enter the surf alone.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous lightning storms will move offshore late
this afternoon and early evening and pose a hazard to boaters on
the intracoastal and Atlantic waters. A few storms will produce
wind gusts of 35 to 45 knots and frequent lightning strikes. Storm
motion will be toward the East or Northeast around 20 knots.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon showers and lightning storms are
forecast to continue for much of the upcoming week. Cloud-to-
ground lightning strikes, gusty winds and torrential downpours
will be the main threats with these storms.
The rip current risk will remain Moderate through late week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Kelly
In the hours before
Special weather statement, Jun 22, 2:23 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
323 PM EDT Tue Jun 22 2021
FLZ045-053-222015-
Osceola FL-Orange FL-
323 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
Celebration, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
LAT...LON 2863 8142 2828 8111 2819 8152 2820 8152
2826 8156 2826 8162 2830 8164
TIME...MOT...LOC 1923Z 227DEG 26KT 2830 8152
FehlingSpecial weather statement, Jun 22, 2:41 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Tue Jun 22 2021
FLZ044-045-144-222030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
341 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 430 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2905 8165
2857 8151 2859 8196
TIME...MOT...LOC 1940Z 232DEG 21KT 2873 8192
FehlingSpecial weather statement, Jun 22, 2:56 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
356 PM EDT Tue Jun 22 2021
FLZ044-045-144-222030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
356 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 430 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2854 8151 2859 8195
TIME...MOT...LOC 1941Z 232DEG 21KT 2873 8191
Fehling
Local storm report, Jun 22, 3:03 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
403 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/22/2021 M51 MPH ORANGE FL ASOS
MEASURED THUNDERSTORM GUST OUT OF THE SOUTHWEST 44
KNOTS/51 MPH.
&&
JCPSpecial weather statement, Jun 22, 3:04 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
404 PM EDT Tue Jun 22 2021
FLZ041-045-046-222045-
Orange FL-Seminole FL-Inland Volusia FL-
404 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...CENTRAL ORANGE AND
SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Azalea Park, moving northeast at 30 mph. Another strong storm with
very gusty winds was located over the Central Florida Zoo.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Sanford, Altamonte Springs and Oviedo.
LAT...LON 2879 8097 2861 8097 2860 8095 2859 8095
2843 8125 2860 8143 2885 8139 2887 8137
2889 8137 2889 8135 2894 8135 2897 8137
2898 8136 2906 8107
TIME...MOT...LOC 2003Z 233DEG 24KT 2857 8128
Sedlock